Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 2, 2014, 7:42 PM EDT for Braxton County, Lewis County, Upshur County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 7:42 PM EDT (23:42 UTC)
- Expired
- Aug 2, 2014, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Lewis County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:45 PM EDT | FLASH FLOOD | 1 Ene Camden, WV | WATER FLOWING OVER ROAD AT INTERSECTION OF DRY FORK RD AND RUSH RUN RD ALONG DRY FORK CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WGUS51 KRLX 022342
FFWRLX
WVC007-041-097-030245-
/O.NEW.KRLX.FF.W.0028.140802T2342Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
* UNTIL 1045 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
REPETITIVE RAIN SHOWER OVER THE WARNED AREA PRODUCING OVER 1 INCH
OF RAIN PER HOUR. FLASH FLOOD GUIDANCE INDICATES THAT IT WILL TAKE
AROUND 1 INCH OF RAIN TO PRODUCE FLASH FLOODING IN BRAXTON...LEWIS
AND UPSHUR COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL
JACKSON LAKE STATE PARK AND JACKSON MILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3872 8028 3876 8050 3856 8061 3864 8099
3882 8074 3887 8072 3890 8061 3898 8068
3915 8061 3910 8037 3901 8011
$$
082 follow-up statements
395
WGUS71 KRLX 030140
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT SAT AUG 2 2014
WVC007-030143-
/O.CAN.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON WV-
940 PM EDT SAT AUG 2 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BRAXTON COUNTY...
AT 927 PM EDT...RAINFALL HAS MOVED NORTHEAST...OUT OF BRAXTON
COUNTY. THE THREAT OF FLASH FLOODING NO LONGER EXIST...AND THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. WATER LEVELS OF CREEKS
AND SMALL STREAMS MAY CONTINUE HIGH THROUGH AT LEAST 1045 PM.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
3880 8049 3883 8047 3886 8053 3885 8054
3887 8056 3886 8058 3890 8060 3898 8068
3915 8061 3910 8037
$$
WVC041-097-030245-
/O.CON.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-UPSHUR WV-
940 PM EDT SAT AUG 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
UPSHUR AND LEWIS COUNTIES...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN OVER NEAR SATURATED TERRAIN ACROSS
LEWIS AND UPSHUR COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON...
STONEWALL JACKSON LAKE STATE PARK...JACKSON MILL AND BUCKHANNON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
3880 8049 3883 8047 3886 8053 3885 8054
3887 8056 3886 8058 3890 8060 3898 8068
3915 8061 3910 8037
$$
08978
WGUS71 KRLX 030243
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1043 PM EDT SAT AUG 2 2014
WVC041-097-030252-
/O.EXP.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-UPSHUR WV-
1043 PM EDT SAT AUG 2 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT FOR UPSHUR AND
LEWIS COUNTIES...
THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA..THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO
LONGER POSE A FLASH FLOOD THREAT.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND DON'T DROWN. DO NOT
DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
3880 8049 3883 8047 3886 8053 3885 8054
3887 8056 3886 8058 3890 8060 3898 8068
3915 8061 3910 8037
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:11 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 2, 6:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 611 PM EDT SAT AUG 2 2014 .SYNOPSIS... AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY. WEAK HIGH PRESSURE PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK. A STRONGER HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... 600 PM UPDATE... EARLY UPDATE TO ADJUST TO CATEGORICAL POPS WITH THE MAIN LINE OF SHOWERS AND THUNDERSTORMS THIS EVENING...AND TO BETTER TIME THE LINE AS IT CROSSES WEST TO EAST. STORMS SHOWING SIGNS OF WEAKENING...AND EXPECT THIS TREND TO CONTINUE AS THEY CONTINUE EASTWARD THIS EVENING...WITH LESS INSTABILITY NOTED FURTHER EAST OF THE I79 CORRIDOR. PREVIOUS DISCUSSION... THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING ON ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO BE A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER LEVEL TROUGH APPROACHING THE MIDDLE OHIO VALLEY. THAT TROUGH BECOMES A CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT. IT THEN OPENS UP AND PULLS OUT OF THE AREA ON SUNDAY. HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS PULLING OUT OF THE AREA. WILL HAVE TO WATCH THE SLOWER CELL MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER LEVEL TROUGH AXIS. TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES. UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS COOL AS THE GFS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD. KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND DURING THE EXTENDED PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH APPROACHING FROMM THE W. THESE STORMS WILL DISSIPATE AFTER SUNSET. DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING. MVFR STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT. SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO SCATTERED CONVECTION MOVING EWD. FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW ALOFT OVERNIGHT AND SUNDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY INTO THIS EVENING. TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H M M H H M M L L L HTS CONSISTENCY H M M H H H H M M H L L BKW CONSISTENCY H H H H H M M M H H H H EKN CONSISTENCY H H H H H M M L L L L L PKB CONSISTENCY H M M M M H H H M H L L CKB CONSISTENCY H H H M M M H M M H L L AFTER 00Z MONDAY... VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA EARLY NEXT WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/RPY/30 NEAR TERM...TRM/50 SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 259 AM EDT SAT AUG 2 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 259 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 6:14 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT SAT AUG 2 2014
WVZ024-034-022315-
MINGO WV-WYOMING WV-
614 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR WYOMING AND SOUTHEASTERN MINGO
COUNTIES UNTIL 715 PM EDT...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
LOGAN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HANOVER AROUND 620 PM...COAL MOUNTAIN AROUND
630 PM...CLEAR FORK...BAILEYSVILLE...AND CYCLONE AROUND 635 PM...
OCEANA AROUND 645 PM...WOLF PEN AROUND 650 PM...PINEVILLE AND
KOPPERSTON AROUND 655 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3753 8183 3755 8184 3754 8192 3766 8193
3768 8186 3766 8182 3770 8170 3773 8172
3779 8150 3778 8146 3775 8142 3759 8131
3755 8131 3750 8124 3749 8125
08Special weather statement, Aug 2, 6:20 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT AUG 2 2014
WVZ036-037-022315-
FAYETTE WV-NICHOLAS WV-
620 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND NICHOLAS
COUNTIES UNTIL 715 PM EDT...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GAULEY BRIDGE AROUND 630 PM...ANSTED AROUND
640 PM...DRENNAN AROUND 655 PM...DRENNAN AROUND 700 PM...KESSLERS
CROSS LANES AROUND 705 PM AND MOUNT NEBO AROUND 715 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3808 8070 3810 8087 3808 8088 3806 8086
3807 8081 3805 8080 3801 8134 3804 8137
3818 8133 3819 8131 3826 8123 3844 8082
3813 8062
08Local storm report, Aug 2, 6:25 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
08/02/2014 KANAWHA WV FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN IN THE ROADWAY ALONG
SHAMROCK ROAD
&&
EVENT NUMBER RLX1401143
SLLocal storm report, Aug 2, 6:34 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 WNW PROCTORVILLE 38.44N 82.40W
08/02/2014 LAWRENCE OH 911 CALL CENTER
TREES DOWN ALONG ROUTE 243
&&
EVENT NUMBER RLX1401144
MZLocal storm report, Aug 2, 6:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HEAVY RAIN GLASGOW 38.20N 81.43W
08/02/2014 E1.50 INCH KANAWHA WV 911 CALL CENTER
MUD SLIDE ON MACCORKLE AVE BETWEEN EAST BANK AND CROWN
HILL...BOTH LANES CLOSED -- RAINFALL OF 1.5-1.75
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1401145
ARJLocal storm report, Aug 2, 7:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 ESE CAMDEN 39.05N 80.53W
08/02/2014 LEWIS WV TRAINED SPOTTER
6-12 INCHES OF WATER FLOWING ACROSS ROUTE 33 WEST OF
WESTON
&&
EVENT NUMBER RLX1401146
MZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason | 44 min |
| Aug 2, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 62 min |
| Aug 2, 6:00 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Aug 2, 6:14 PM EDT | Special Weather Statement | RLX | Wyoming | 61 min |
| Aug 2, 6:20 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 55 min |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.